Jump to content

Joining the insomnia club


[xe...]

Recommended Posts

I've been tapering Klonopin this final leg for about 4 months now. The first two months or so even after the bad cuts I still slept fine, in fact I think I got more restful sleep! The past 2 months I haven't gotten a single, not one, good night's sleep. No matter how good a day I have, I simply cannot sleep more than 4 bad hours before being awoken by some cortisol rush and getting only further a few brief nightmares the rest of the night of lying in bed miserably. By the time the sun comes up, forget about it, that's all she wrote.

 

With many months left of this taper, I'm trying to figure out how to cope with chronic sleep deprivation. I could deal with it for a while, but it's just catching up, day after day after day, I am getting very lethargic and zoned out all the time. It's making the good days very hard to enjoy. I feel like falling asleep quite often during the middle of the day and have to struggle hard to keep my eyes open, naps are incredibly toxic and I feel awful if I take one. I have no problems falling asleep, it's the staying asleep that's the trick.

 

Did anyone go through a very long period of insomnia and bad nightmare sleep that went away before their taper was over?

 

I'm not willing to take any drugs, been there done that. I never had problems sleeping ever except in w/d...

Link to comment
Share on other sites

[20...]
I am in the same condition right now (except as a result from Lorazepam). I can fall asleep too, after reading a ponderous book, but I wake up a few hours later and then lie in bed for hours and hours...Tonight is the worst though, for I have not even been graced with the ability to fall asleep. I went to bed at 9pm and it is now 1am. That adrenaline rush that you speak of is rushing through and through me. It is usually what jolts me awake. I have no advice to give you. For me, it is getting worse, not better, as I go further along the withdrawal stages. I merely wanted to share with you that you are not alone. I do feel like checking myself into a psychiatric ward at points...though I know most hospitals are in the stone ages when it comes to psychiatric aid. It seems as if no one on earth can help.
Link to comment
Share on other sites

Xeno-

 

I have been thinking about you since I haven't chatted with you in a while.  I am sorry you are plagued with ongoing insomnia.  I get the exact thing you are talking about during my waves.  It usually only lasts for a few days then I go back to decent sleep (not as good as pre-benzo sleep).  I will say though my sleep has been getting worse as I have gotten lower in dose.  I know exactly what you mean by the adrenaline surges, such an uncomfortable feeling.  I hope that mine does not develop into an ongoing, constant ordeal.  As for you, I hope it resolves as you get lower in dose.

 

Tamzo

Link to comment
Share on other sites

I suffer from the same type - I can usually sleep about 4- 6 hours ( 10 am on to about 3 -4:30) then its a toss up - will I wake up and drag my butt around the house or do I fall back into to some fitful sleep until 6am - either way makes the day pretty yucky..  I had early morning insomnia prior to this ( not bad - wake up, fell back to sleep pretty fast most times) - but now in the w/d it's whack.. wish someone could scientifically explain it to me so I wouldn't feel so in the dark... obviously benzo w/d exsacerbates any condition - but what waking  up in the morning?  Cortisol, Adrenaline, low blood sugar, out of whack circadian rhythm,  unresolved emotional issues, depression  - my  best answer would be sick benzo brain.. healthier brain - better sleep -

:)

 

Link to comment
Share on other sites

×
×
  • Create New...